Forum

Getting to grips with Rebif

Hello forum members, Its been a few months since I first posted a message about starting medication, and I had some lovely positive responses - thanks again Well I’ve now been on Rebif since the end of February and doing my best to cope with the whole injecting business plus the awful headaches that often follow. I wanted to know if these symptoms are likely to cease over time as I really don’t like taking painkillers so often. The injections aren’t too bad as most of you said and I can put up with the bruises and tenderness, but not the pounding head! I really must try harder and make the effort to visit and chat more often but am so tired in the evenings and my tablet is no-where as good as the main computer. Thanks all for reading my message.

Pink Cupcake (I just made some chocolate orange muffins and they’ve given me a positive boost to chat )

Hi Pink Cupcake, daughter’s first DMD was rebif and like you she suffered terribly with it, she could not cope with all the side effects plus it did not stop her relapses so she was taken off it and put on Tysabri. She did not find the symptoms to cease, if anything they got worse for her but that is not the same for everyone. Rebif just did not work for her. Hopefully someone will come along that has found rebif to be a good match for them and can tell you if things get better with time on it.

All the best.

Linda x

Hi p.c.

I was only on it for a couple of months but i really suffered with the fax so came off am due to start clients. Hope it works well for you fluffyollie xx

Hi LindyLou65, thanks for replying. I picked Rebif purely for the way it injects, so perhaps I need to give it a little longer. Its great that you’re an active family member on this site for your daughter- it must be hard for you to see your daughter in pain and unable to do some things (I hope she’s not too badly affected). I’ll keep on going and visiting this site for helpful tips and support. thanks for yours.

Linda

thanks for your well wished fluffyollie x

Sorry to be the downer here but I have suffered no side effects with my Rebif,the only problem I have had is low white blood cell count which they monitor every month with a blood test.This will be my 4th year on this,maybe I am one of the lucky ones.Wish you all the best Cupcake.

I was on rebif for 9 years.

Headaches are quite common on rebif. I suffered with them at first but then they improved after i got used to the rebif.

Its a good idea to tell your nurse about them so you can be monitored.

If they don’t improve then you might have to go on another dmd.

I did well on rebif for a long time but then i started to feel unwell. I am now on Tecfidera.

I used to take ibuprofen for rebif headaches - nothing else worked for me.

I hope this is just your body getting used to the meds but if its ongoing - don’t be scared to change dmd. Rebif might simply not be the dmd for you.

Teresa.x

thanks jak10. no, you’re not a downer, its so nice to know someone’s doing good. fingers crossed I get as fortunate as you. thanks x

thanks Teresa, I’m due to see my ms nurse soon so I’ll have a chat then. thanks for your kind words. Linda x